Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 7, 2000, 6:53 PM CDT for Hot Spring County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2000, 6:53 PM CDT (23:53 UTC)
- Expired
- Apr 7, 2000, 7:40 PM CDT
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -661 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 072352 SVRLIT ARC059-080040- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 653 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOT SPRING COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 740 PM CDT * AT 652 PM CDT... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF MALVERN... MOVING EAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... GIFFORD AROUND 700 PM CDT... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 25/28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:00 PM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 7, 4:00 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 PM CDT FRI APR 7 2000
RUNNING BEHIND THIS AFTERNOON DUE TO SEVERE WEATHER AND SOME
TECHNICAL PROBLEMS...SO THIS WILL BE SHORT. COLD FRONT WILL MOVE
ACROSS ARKANSAS TONIGHT. SCATTERED THUNDERSTORMS...A FEW SEVERE...
WILL BE POSSIBLE EARLY TONIGHT. THEN...CLEARING...WINDY AND MUCH
COLDER OVERNIGHT. WILL CONTINUE LAKE WIND ADVISORY FOR EARLY TONIGHT
DUE TO STRONG WINDS BEHIND FRONT. STRONG CANADIAN HIGH PRESSURE
BUILDING INTO ARKANSAS ON SATURDAY WILL BRING WINDY AND COOL
CONDITIONS. WILL LIKELY NEED A LAKE WIND ADVISORY FOR FORECAST AREA
AGAIN ON SATURDAY. SATURDAY NIGHT SHOULD BE A CLEAR AND COLD
NIGHT. FREEZING TEMPERATURES WILL BE POSSIBLE OVER THE
SOUTHEASTERN HALF OF THE STATE SATURDAY NIGHT...WITH THE REST OF
STATE PROBABLY SEEING FROST. SUNDAY SHOULD BE A MOSTLY SUNNY DAY
WITH WINDS BECOMING SOUTHERLY AGAIN AND TEMPERATURES WARMING UP.
NEXT CHANCE FOR RAIN WILL BE OVER EXTREME WEST AND NORTHWEST LATE
MONDAY AS NEXT SYSTEM BEGINS TO APPROACH. SCATTERED SHOWERS AND
THUNDERSHOWERS EXPECTED STATEWIDE ON TUESDAY. FRONT SHOULD STALL
OVER SOUTH ARKANSAS ON WEDNESDAY...SO WILL KEEP A MENTION OF RAIN IN
THE FORECAST FOR WEDNESDAY. NGM MOS TEMPERATURES AND POPS GENERALLY
ACCEPTED. (22)
.LIT...LAKE WIND ADVISORY EARLY TONIGHT ENTIRE FORECAST AREA
ZNS 3>7-12>16-21>25-30>34-37>47-52>57-62>69In the hours before
Special weather statement, Apr 7, 2:19 PM CDT, 4 hours 34 minutes before
ARZ003>007-012>016-022>025-031>033-038-039-072115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 219 PM CDT FRI APR 7 2000 ...SEVERE THUNDERSTORM WATCH ISSUED FOR MUCH OF NORTHERN ARKANSAS... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF NORTHERN ARKANSAS AND WILL BE IN EFFECT UNTIL 800 PM CDT. EARLY THIS AFTERNOON...A COLD FRONT WAS LOCATED ACROSS NORTHWEST ARKANSAS. SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG AND AHEAD OF THIS FRONT. AS THE FRONT PUSHES FARTHER INTO THE STATE THIS AFTERNOON... THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AND INCREASE IN INTENSITY. THE MOST LIKELY FORMS OF SEVERE WEATHER WITH THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD PAY CLOSE ATTENTION TO THE WEATHER. STORMS COULD MOVE IN QUICKLY. BE SURE THAT YOU HAVE A WAY OF RECEIVING TIMELY WEATHER INFORMATION...AND LISTEN FOR POSSIBLE WARNINGS AS THE AFTERNOON GOES ALONG. 28
Special weather statement, Apr 7, 6:26 PM CDT, 27 minutes before
ARZ025-033-034-041>047-052>057-062>069-080400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 626 PM CDT FRI APR 7 2000 ...SEVERE THUNDERSTORM WATCH ISSUED FOR CENTRAL AND SOUTHERN ARKANSAS... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF CENTRAL AND SOUTHERN ARKANSAS UNTIL MIDNIGHT. A STRONG COLD FRONT IS SETTING OFF A LINE OF STRONG TO SEVERE THUNDERSTORMS ALL THE WAY ACROSS ARKANSAS FROM THE NORTHEAST TO THE SOUTHWEST. SOME OF THE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL LARGER THAN QUARTERS. AS THE FRONT PUSHES FARTHER INTO THE STATE THIS EVENING...SKIES WILL CLEAR BEHIND IT. PEOPLE IN THE AREA COVERED BY THE WATCH SHOULD PAY CLOSE ATTENTION TO THE WEATHER. STORMS COULD MOVE IN QUICKLY. BE SURE THAT YOU HAVE A WAY OF RECEIVING TIMELY WEATHER INFORMATION...AND LISTEN FOR POSSIBLE WARNINGS AS THE AFTERNOON GOES ALONG. 16
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | LZK | Pope | 47 min |
| Apr 7, 4:11 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 64 min |
| Apr 7, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 51 min |
| Apr 7, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 17 min |
| Apr 7, 5:26 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 64 min |
| Apr 7, 5:33 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 47 min |
| Apr 7, 5:35 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 35 min |
| Apr 7, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 49 min |
| Apr 7, 6:11 PM CDT | Severe Thunderstorm Warning | LZK | White | 64 min |
| Apr 7, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 52 min |
| Apr 7, 6:25 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 50 min |
| Apr 7, 6:47 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 63 min |
| Apr 7, 6:57 PM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 48 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.